Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds and possible sun reaction?
Jun 21, 2005

I've been taking Sustiva and Combivir for nine months with few problems, the whole time VL undetec. CD4 275-300, percent from 12% to 14%, lipid profile normal, testosterone normal,. My problem is how I feel, pretty well in the morning when I wake up and okay during the early day but as soon as the sun is shinning bright I get very sick feeling. All afternoon and into the early evening I feel almost like I have flu, achy joints shoulders and arms, discomfort in the upper chest when breathing, and I feel as though I have a fever yet I never do. In fact my temperature generally runs one to two degrees below normal during the time that I feel sickly. I also get very fatigued during these sunny afternoon hours. I just feel sick all afternoon and evening. A couple hours after the sun goes down I'm feeling better again. Is there a known reaction between Sustiva or Combivir and the Sun that would make me feel sick every day?(I have no rashes)I can't find any info on such a reaction but maybe you guys know something I don't. Thanks so much for your help. I'll be living in a dark room until I can get it figured out.

Response from Dr. Pierone

I am not sure what role the sun is playing, but it is a good bet that you are suffering medication-related toxicity. The most likely culprit is the AZT contained in Combivir. You might discuss changing the Combivir to either Epzicom (Ziagen + Epivir) or Truvada (Viread + Emtriva). If it is the medication making you sick you should notice rapid improvement after the switch. Good luck and thanks for posting.



Previous
which combination is more understanding with adherance?
Next
Early Diagnosis and Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement